Though guidelines suggest screening starts at 50, researcher says it's premature to change them
by jcare on Tue Apr 17, 2012 12:18 AM
Has anyone ever experienced rectal burning after bowel movements while on chemo with no explaination? My husband is being treated with METs to the liver (via colon cancer--nowhere else but liver now). We have seen three docs--He's been scoped and prodded and nothing. No hemmorhoids, no fissures or tears just and INTENSE burn after bm. We have tried everything suggested medically and homeopath and no luck. Is it chemo causing this burn? Docs don't know... All opinions and suggestions welcome.
by frodo on Mon May 21, 2012 11:13 AM
My husband who has been on chemo for the last year and a half experiences rectal burning. He says it occurs a couple of days after he has eaten some food with chili in it. It seems that other related things like pepper and capsicum also cause him trouble though not as intense. The oncologist said the chemo has probably made his intestines inflammed and sensitive. It takes quite a few days to settle down. We have to be careful to keep him away from all these peppers.
by jcare on Tue May 22, 2012 12:37 AM
Thank you for your response but we did finally get an answer to the rectal burning...and it wasn't pleasant. Because of the Avastin/chemo he developed a nasty anal fissure ( very painful!) plus a small ulceration. He ended up having a sphicterotomy about a week ago and he has major relief. The Onc said it is a side affect of the Avastin treatments. Yikes! it was really bad.
by Bellinghamspenc on Fri May 25, 2012 01:31 AM
I'm a 54 year old male, that had a colon resection in late March and started Chemo in April. I just finished my second event of Folfox. I 've had burning rectum mostly after the treatment. At the same time , I probably don't do a good job of watching what I eat. Have had to use aloe wipes and Preperation H to ease the pain and discomfort. Also passing gas feels like it is acid.
I feel like I'm in a huge learning curve of lifestyle change and don't know what the answers should be. Is it loss of a section of colon? Chemicals changing my insides?
Burning has lasted longer by a couple days after the second session... Hope my third session goes better.
by jcare on Thu May 31, 2012 03:18 AM
Hi Bellinghamspenc, I do think that the burning episodes you are having are related to the chemo. My husband's issue started mildly like yours with burning for a couple days and then it would subside. After about 3 weeks we know now that he develop the awful nasty fissure tear. Wow, I have never seen anyone in that kind of pain. You need to take a stool softner, drink aLOT of water. What you eat is everything. Do some research on the necessary diet. I wish we would have known then what we know now. Please be careful and don't let it get out of hand. I found that the Oncologist seemed to be clueless about this side effect ( which i thought was strange because there are countless people with stories on the blogs.) I do not think it's due to the loss of a section of your colon...it is the chemo. If you really start to get bad symptoms see a colorectal specialist.
by Norfolk_girl on Sun Jun 10, 2012 02:23 PM
On Apr 17, 2012 12:18 AM jcare wrote: Has anyone ever experienced rectal burning after bowel movements while on chemo with no explaination? My husband is being treated with METs to the liver (via colon cancer--nowhere else but liver now). We have seen three docs--He's been scoped and prodded and nothing. No hemmorhoids, no fissures or tears just and INTENSE burn after bm. We have tried everything suggested medically and homeopath and no luck. Is it chemo causing this burn? Docs don't know... All opinions and suggestions welcome.
On Apr 17, 2012 12:18 AM jcare wrote:
My husband was diagnosed with Stage IV with mets to liver in early 2009. He has had SirSphere treatment (successful for liver), Folfox (ten rounds) and Folfiri (lost count how many) and now been on maintenance 5FU since January 2012. He also has had the dreadful rectal burning and was diagnosed with yeast infection in that area, probably systemic. He was given fluconozole, and some nystatin powder to apply to affected area, and that seems to work. Ask the doctor about yeast infection possibility... Good Luck! My husband is relatively stable with the disease, though there is mild carcinomatosis (is there such a thing as mild?), and now he has portal hypertension and varices, probably from the portal vein embolization he had in preparation for a surgery to remove his right lobe, but he was unable to have that surgery in the end. However, I digress, again look into the possibility of YEAST infection.
by mzinke on Wed Nov 18, 2015 01:31 AM
I was diagnosed with non hodgkins lymphoma in august. Next friday I will be getting my 5th round of chemo. After the 3rd round I started having rectal pain and vaginal pain. I thought it was an internal hemorrhoid. My doctor said it was the chemo. He had me put on a Nicoderm patch prior to chemo infusion be cause he said those areas have such high blood flow that when the chemo is infusing it goes to those areas. The nicoderm patch constricts the vessels so it decreses the amt of chemo to those areas. I also had horrible sores in my mouth that caused pain so he had me hold ice in my mouth all during the infusion to decrease the drug to my mouth. I think it helped some but I believe the chemo has caused an anal fissure because the pain is really bad and feels like a tear.
by ozzgirl on Wed Nov 18, 2015 01:12 PM
Thanks for the question and update on the problem. I am also on Avastin and get really extreme burning for a couple of days after treatment. I have tried to figure it out for ages and came the conclusion it was the chemo working through my body. It does settle after a couple of days but there is still a lot of pain (BM and wind) which I attributed to scarring from radiotherapy, which I do know I have. I will ask my oncologist about it though since it could be a fissure.
Major relief from this pain would be a blessing!
by LcLceder on Mon Jan 18, 2016 04:58 PM
Yes, I I leukemia and I get it all the time and sometimes I wish I was dead from the pain and burning. I would was myself and them put protozone cream on it that I had gotten from the doctor. It helps after several hours later when I just about past out from the pain.
by titimi on Sat Feb 06, 2016 06:56 AM
That is inflamation of the digestive system from the chemo (mucotitis).
My husband had that problem back in 11/2015. Then we try two things. First he fasts the day before chemo and the day of the chemo. That takes care of stomach cramp, nausea and diarrhea he used to get when he did not do the fasting.
Secondly, he would take glutamine starting the evening before chemo day and on the days of the chemo (he has the pump for 2 days) up to one days after removal of the pump. We've been doing that for the last 2 chemo cycles and so far he does not have mouth sores or mucotitis or searing pain when having bowel movement. I also read that glutamine would protect against neuropathy from certain chemo. I wish we knew that when he was treated with Folfox.
Hope this will help some one from unnecessary pain when undergoing chemo treatment.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.